Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Young measures as probability distributions of Loeb spaces


Authors: Bang-He Li and Tian-Hong Li
Journal: Proc. Amer. Math. Soc. 140 (2012), 207-215
MSC (2010): Primary 28E05, 28A20, 26E35; Secondary 03H10, 49J45
Published electronically: May 11, 2011
MathSciNet review: 2833533
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: First we give a simple proof for a folklore result, which we call the Fundamental Theorem of Young Measures in a general framework. In the second part, we deal with the explicit representation of Young measures on Euclidean spaces. Young measure is an abstract concept in the sense that when it is described, it needs all continuous functions $ \phi(y)$ and all $ L^1$ functions $ f(x)$ in the realm of standard analysis. However, we found that in the framework of nonstandard analysis, Young measures at almost all points are proved to be probability distributions for some random variables on some Loeb spaces defined in the monads of those points. This means that we can describe this Young measure without using $ f(x)$ and $ \phi(y)$. This also leads to the concrete computation of Young measures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 28E05, 28A20, 26E35, 03H10, 49J45

Retrieve articles in all journals with MSC (2010): 28E05, 28A20, 26E35, 03H10, 49J45


Additional Information

Bang-He Li
Affiliation: Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China
Email: libh@amss.ac.cn

Tian-Hong Li
Affiliation: Academy of Mathematics and Systems Science and Hua Loo-Keng Key Laboratory of Mathematics, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China
Email: thli@math.ac.cn

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-10903-1
PII: S 0002-9939(2011)10903-1
Keywords: Young measure, representation, nonstandard analysis, weak-star convergence, Loeb measure
Received by editor(s): June 14, 2010
Received by editor(s) in revised form: November 3, 2010
Published electronically: May 11, 2011
Additional Notes: The first author is partially supported by the National Natural Science Foundation of China (NSFC) under Grant No. 10771206 and partially by 973 project (2004CB318000) of the People’s Republic of China.
The second author is supported by the Youth Foundation by Chinese NSF 10701073 and Chinese NSF 10931007, and is partially supported by the National Center for Theoretical Sciences and the National Tsing Hua University in Taiwan. Both authors thank the referee for many helpful comments.
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.